Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 103, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 2002, 3:11 AM CDT for Cherokee County, Texas. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2002, 3:11 AM CDT (08:11 UTC)
- Expired
- Jun 16, 2002, 4:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:30 AM CDT | Thunderstorm Wind 55 E | Maydelle, TX | Numerous trees down on County Road 2120 and 2107. |
| Jun 16, 3:30 AM CDT | Thunderstorm Wind 55 E | Rusk, TX | Several power lines down across Hwy 69. |
| Jun 16, 3:35 AM CDT | Thunderstorm Wind 52 E | Rusk, TX | Several large trees down on FM 241. |
| Jun 16, 3:40 AM CDT | Thunderstorm Wind 52 E | Alto, TX | Several large trees down on Hwy 294. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 160811 SVRSHV TXC073-160915- /NEW.KSHV.SV.W.0206.160808-160915/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 308 AM CDT SUN JUN 16 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN NORTHEAST TEXAS * UNTIL 415 AM CDT * AT 308 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF JACKSONVILLE TO 11 MILES WEST OF JACKSONVILLE...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER JACKSONVILLE AT 320 AM CDT OVER RUSK AT 335 AM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN NORTHEAST TEXAS UNTIL 415 AM CDT. LAT...LON 3186 9541 3146 9498 3212 9503 3212 9538
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:15 AM CDT, 56 minutes earlier.
Area forecast discussion, Jun 16, 2:15 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 AM CDT SUN JUN 16 2002 ZIPPITY DOO DAH. MCC CHURNING AWAY...LOOKS LIKE THE BRUNT OF IT WILL CLIP THE SW CORNER OF AREA. HAVE HIGHEST POPS AND SOME POSSIBLY SEVERE IN TYR AND LFK GROUPS. LIKELY POPS NORTH AND EAST OF THERE...WITH 50S FAR E AND NE SECTIONS OF CWA. MCC IS A LITTLE EARLY...AND TRUCKIN. MADE CHANGES TO PREVIOUS FORECAST TO REDUCE POPS 2ND AND 3RD PERIOD...AND TO REINTRO THEM IN THE EXTENDED AS AVN STILL WANTS TO GIVE US A SUMMERTIME WEAK LOW PRESSURE TROF ALOFT. 17 PRELIMS... SHV 83/65/90/67/89 7400 MLU 86/64/89/65/88 5400 TXK 86/64/89/66/88 7000 TYR 81/65/90/66/90 8400 LFK 81/67/90/67/91 8620 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:50 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 55 min |
| Jun 16, 4:03 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.